Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Tooth abscess, black stools. Taking prednisone, clindamycin. Causes for dark stools?

I had an abscessed tooth and am taking clindamycin and Ibuprofen 800 mg. Of course I am having stomach distress even when I eat with taking the meds. But yesterday and today I have been having black tarry stools. I am used to taking a lot of Ibuprofen as I have many joint problems. Could the Clindamycin be causing the black stools? Also the dentist put me on prednisone for 5 days.
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  745
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
Abscessed tooth can cause stomach distress.
Taking medicines will not give a permanent relief.
I would advice you to visit a dentist and get the pus drained and curetted.
Root canal treatment is indicated in such cases.
Prolonged use of analgesics and antibiotics can result in black stools.
Drink plenty of water and fluids.
Take fruits and leafy vegetables.
Hope this helps.
Answered: Thu, 16 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor